# SDR P4YA2010120900001

- Difficulty date: December 9, 2010
- Submitted: December 13, 2010
- Operation: Air carrier
- Aircraft: N2783R
- Make and model: Snias SA330J
- Aircraft serial: 1592
- Aircraft time: 5,966 hours, 14,983 cycles
- Engine: Tmeca TURMO4C
- Engine time: 5,750 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 0279005070
- Part serial: 1699
- Condition: Failed
- Location: Nr 2
- Part time: 5,750 hours, 751 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, A
- Precautionary procedure: A, F

## Discrepancy

DURING SOUTHBOUND CRUISE, THE SIC CALLED OFF THE POWER SETTING.  95 PERCENT WAS SET NG, THERE WAS A SUDDEN BOOM FROM THE ENGINE AND A SLIGHT YAW.  POWER WAS REDUCED, GAUGES CHECKED, THEN THE CREW CHIEF TOLD THE PILOTS THE NR 1 ENGINE WAS MAKING 92 PERCENT AND THE NR 2 WAS MAKING MID 80'S. A LANDING WAS MADE. NR 2 ENGINE FAILED COMPLETELY DURING LANDING; ONCE ON LAND, IT WAS SHUT OFF COMPLETELY. DURING TAXI, SMOKE WAS DETECTED, AND THE CREW CHIEF VERIFIED THE ENGINE WAS ON FIRE AFTER PAX WERE DISMOUNTED.  2 FIRE BOTTLES WERE USED TO EXTINGUISH THE FLAMES. UPON INITIAL REVIEW, IT IS SUSPECTED THE POWER TURBINE SEIZED FLOODING THE GAS GENERATOR WITH OIL THAT SUBSEQUENTLY IGNITED UNTIL EXTINGUISHED.  THE ENGINE WILL BE SENT FOR TEARDOWN AND A ROOT CAUSE ESTABLISHED.
